Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Central extensions of nonsymmetrizable Kac-Moody algebras over commutative algebras


Author: Yun Gao
Journal: Proc. Amer. Math. Soc. 121 (1994), 67-76
MSC: Primary 17B67; Secondary 17B65
DOI: https://doi.org/10.1090/S0002-9939-1994-1185261-3
MathSciNet review: 1185261
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a commutative algebra R over a field k of characteristic zero and a nonsymmetrizable Kac-Moody algebra $ g(A)$, we prove that the Lie algebra $ {g_R}(A) = R{ \otimes _k}g(A)$ is centrally closed. Consequently, we get a characterization of the symmetrizability of $ g(A)$ by the second homology group of the Kac-Moody algebra over Laurent polynomials. Also a presentation of $ {g_R}(A)$ is given when A is of nonaffine type.


References [Enhancements On Off] (What's this?)

  • [1] G. M. Benkart and R. V. Moody, Derivations, central extensions and affine Lie algebras, Algebras Groups Geom. 3 (1986), 456-492. MR 901810 (89a:17027)
  • [2] S. Berman, Isomorphisms and automorphisms of universal Heffalump Lie Algebras, Proc. Amer. Math. Soc. 65 (1977), 29-34. MR 0486024 (58:5816)
  • [3] S. Berman and R. V. Moody, Lie algebras graded by finite root systems and the intersection matrix algebras of Slodowy, Invent. Math. 108 (1992), 323-347. MR 1161095 (93e:17031)
  • [4] H. Garland, The arithmetic theory of loop groups, Inst. Hautes Études Sci. Publ. Math. 52 (1980), 5-136. MR 601519 (83a:20057)
  • [5] A. Haddi, Détermination des extensions centrales des algébres de Kac-Moody, C. R. Acad. Sci. Paris Sér. I Math. 306 (1988), 691-694. MR 944412 (89i:17018)
  • [6] V. G. Kac, Infinite dimensional Lie algebras, Cambridge Univ. Press, London and New York, 1990. MR 1104219 (92k:17038)
  • [7] C. Kassel, Kähler differentials and coverings of complex simple Lie algebras extended over a commutative algebra, J. Pure Appl. Algebra 34 (1984), 265-275. MR 772062 (86h:17013)
  • [8] R. V. Moody and A. Pianzola, Lie algebras with triangular decompositions, Wiley, New York (to appear). MR 1323858 (96d:17025)
  • [9] R. V. Moody, S. Eswara Rao, and T. Yokonuma, Toroidal Lie algebras and vertex representations, Geom. Dedicata 35 (1990), 283-307. MR 1066569 (91i:17032)
  • [10] R. Wilson, Euclidean Lie algebras are universal central extensions, Lie algebras and related topics, Lecture Notes in Math., vol. 933, Springer-Verlag, Berlin and New York, 1982, pp. 210-213. MR 675118 (84a:17011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B67, 17B65

Retrieve articles in all journals with MSC: 17B67, 17B65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1185261-3
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society